Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 52, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 7, 2014, 9:46 PM CDT for Collingsworth County, Wheeler County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2014, 9:46 PM CDT (02:46 UTC)
- Expired
- Jun 7, 2014, 10:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Collingsworth County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 134 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 5:44 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 1959 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
740
WUUS54 KAMA 080246
SVRAMA
TXC087-483-080345-
/O.NEW.KAMA.SV.W.0052.140608T0246Z-140608T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
946 PM CDT SAT JUN 7 2014
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 1045 PM CDT
* AT 946 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF DOZIER...OR 11 MILES SOUTHWEST OF
SHAMROCK...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHAMROCK... TWITTY... LELA...
DOZIER...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 150 AND 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3504 10044 3521 10053 3545 10000 3542 9999
3510 10000
TIME...MOT...LOC 0246Z 245DEG 27KT 3516 10038
$$
CLK2 follow-up statements
678 WWUS54 KAMA 080308 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1008 PM CDT SAT JUN 7 2014 TXC087-483-080345- /O.CON.KAMA.SV.W.0052.000000T0000Z-140608T0345Z/ WHEELER TX-COLLINGSWORTH TX- 1008 PM CDT SAT JUN 7 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN COLLINGSWORTH AND SOUTHEASTERN WHEELER COUNTIES UNTIL 1045 PM CDT... AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOZIER...OR 10 MILES SOUTHWEST OF SHAMROCK...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... SHAMROCK... DOZIER... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 160 AND 176. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3504 10044 3517 10051 3532 9999 3510 10000 TIME...MOT...LOC 0308Z 245DEG 27KT 3511 10033 $$ CLK
672 WWUS54 KAMA 080336 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1036 PM CDT SAT JUN 7 2014 TXC087-483-080347- /O.EXP.KAMA.SV.W.0052.000000T0000Z-140608T0345Z/ WHEELER TX-COLLINGSWORTH TX- 1036 PM CDT SAT JUN 7 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COLLINGSWORTH AND SOUTHEASTERN WHEELER COUNTIES WILL EXPIRE AT 1045 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3504 10044 3517 10051 3532 9999 3510 10000 TIME...MOT...LOC 0337Z 245DEG 27KT 3520 10009 $$ 14
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 8:40 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 7, 8:40 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
840 PM CDT SAT JUN 7 2014
.UPDATE...
BASED ON PREVIOUS COUPLE DAYS OF HEAVY RAINFALL AMOUNTS...LATEST
ROUND OF SHOWERS AND TSTMS MOVING INTO THE AREA ALONG WITH MOST
RECENT QPFERD DISCUSSION...HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH
FOR SRN TX PNHDL EFFECTIVE UNTIL 18Z SUNDAY. UPDATED PRODUCTS AND FFA
BULLETIN OUT AS SOON AS POSSIBLE.
ANDRADE
&&
.PREV DISCUSSION... /ISSUED 649 PM CDT SAT JUN 7 2014/
AVIATION...
FOR THE 00Z TAFS...STORMS JUST NOW ORGANIZING OVER ERN PLAINS OF NEW
MEXICO AND TRANSLATING E OR SE. EXPECT THESE STORMS TO MOVE INTO THE
TX AND OK PNHDLS THIS EVENING AND TONIGHT...AND PSBLY AFFECT ONE OR
MORE OF THE TERMINAL SITES. HAVE INCORPORATED VCTS AT ALL TAF SITES
FOR A PERIOD OF TIME BEGINNING LATER THIS EVENING. THE THREAT FOR
MORE SHOWERS AND TSTMS EXISTS ON SUNDAY ACROSS THE REGION. HOWEVER...
CONFIDENCE IS LOW AS TO WHEN...WHERE...OR IF ANY TERMINAL SITE WILL
BE IMPACTED SO HAVE OPTED TO LEAVE THAT ELEMENT OUT OF THIS FCST CYCLE
AT THIS TIME.
ANDRADE
PREV DISCUSSION... /ISSUED 558 PM CDT SAT JUN 7 2014/
UPDATE...
TORNADO WATCH 255 HAS BEEN ISSUED FOR THE SRN TX PNHDL UNTIL 1 AM
SUNDAY. GRIDS AND PRODUCTS HAVE BEEN UPDATED AND SENT.
ANDRADE
PREV DISCUSSION... /ISSUED 332 PM CDT SAT JUN 7 2014/
DISCUSSION...
OUTFLOW-ENHANCED FRONTAL BOUNDARY HAS MOVED WELL SOUTH OF FORECAST
AREA...WITH FAVORED ZONE FOR LOW-LEVEL CONVERGENCE REMOVED FROM
TEXAS PANHANDLE AT THIS TIME. SOMEWHAT DRIER AIR AT 850 MB HAS
MOVED INTO NORTHEAST PART OF FORECAST AREA...WITH RUC40 DEPICTING
ZONE OF 850 MOISTURE FLUX CONVERGENCE ALSO SOUTH OF FORECAST AREA.
EASTERLY LOW-LEVEL FLOW ACROSS PANHANDLES HAS KEPT SURFACE MOISTURE
SUPPLIED.
GOES SOUNDER DATA SHOW INCREASING INSTABILITIES ACROSS SOUTHERN AND
WESTERN PARTS OF FORECAST AREA WHERE SOME CLEARING HAS OCCURRED.
EXPECT THAT CONVECTION WILL HAVE A DELAYED START...UNTIL ADEQUATE
DYNAMICS ARRIVE FROM WEST. AS 300 MB JET STREAK ARRIVES...INCREASING
SOUTHERLY LOW-LEVEL FLOW SHOULD CAUSE BOUNDARY TO LIFT INTO TEXAS
PANHANDLE.
THUS...NUMEROUS TO SCATTERED THUNDERSTORMS EXPECTED TONIGHT.
IMPROVING WIND PROFILES WILL SUPPORT SEVERE THUNDERSTORMS AND HEAVY
RAINS...PARTICULARLY ACROSS SOUTHERN PART OF FORECAST AREA. MINOR
TWEAKS TO POPS HAVE BEEN MADE...BUT OTHERWISE NO SIGNIFICANT CHANGES
TO EARLIER FORECAST. 03
COCKRELL
FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
SATURDAY. MINIMUM RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE 20
PERCENT. NO EXCESSIVE WINDS ARE EXPECTED. 03
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...
DONLEY...GRAY...OLDHAM...POTTER...RANDALL...WHEELER.
OK...NONE.
&&Hazardous weather outlook, Jun 7, 9:03 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 903 PM CDT SAT JUN 7 2014 OKZ001>003-TXZ001>020-081100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 903 PM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH TONIGHT. SOME STORMS WILL LIKELY BECOME SEVERE...WITH LARGE HAIL UP TO BASEBALL SIZE...DAMAGING WINDS TO AROUND 70 MPH...ISOLATED TORNADOES...AND FLASH FLOODING POSSIBLE. THE GREATEST POTENTIAL FOR SEVERE WEATHER AND FLASH FLOODING WILL BE ACROSS THE SOUTHERN TEXAS PANHANDLE...WHERE A TORNADO WATCH IS IN EFFECT UNTIL 1 AM SUNDAY. A FLASH FLOOD WATCH IS ALSO IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE FLASH FLOOD WATCH FOR THE SOUTHERN TEXAS PANHANDLE IS IN EFFECT UNTIL 1 PM SUNDAY AFTERNOON. THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES SUNDAY AND MONDAY. SOME STORMS DURING THIS TIME FRAME MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING THE MAIN HAZARDS. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS PARTS OF THE AREA WEDNESDAY AND THURSDAY. IF STORMS FORM...THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD CONTINUE TO REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AT TIMES THROUGH MONDAY. ANDRADE
In the hours before
Special weather statement, Jun 7, 8:34 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
834 PM CDT SAT JUN 7 2014
TXZ001-006-080215-
DALLAM TX-HARTLEY TX-
834 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARTLEY AND WESTERN
DALLAM COUNTIES UNTIL 915 PM CDT...
AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 3
MILES SOUTHEAST OF TEXLINE TO 4 MILES SOUTHWEST OF WARE TO 3 MILES
SOUTHWEST OF AMISTAD...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
DALHART... WARE... TEXLINE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3641 10304 3649 10252 3596 10237 3573 10304
TIME...MOT...LOC 0134Z 270DEG 11KT 3634 10297 3613 10274
3590 10317
CLKSpecial weather statement, Jun 7, 8:42 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 842 PM CDT SAT JUN 7 2014 TXZ016-080230- DEAF SMITH TX- 842 PM CDT SAT JUN 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DEAF SMITH COUNTY UNTIL 930 PM CDT... AT 842 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTH OF BOOTLEG...OR 24 MILES WEST OF HEREFORD...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... BOOTLEG... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3474 10291 3486 10292 3497 10255 3475 10244 TIME...MOT...LOC 0142Z 261DEG 10KT 3478 10280 CLK
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:34 PM CDT | Special Weather Statement | AMA | Dallam | 41 min |
| Jun 7, 8:42 PM CDT | Special Weather Statement | AMA | Deaf Smith | 48 min |
| Jun 7, 8:48 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 57 min |
| Jun 7, 8:50 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 55 min |
| Jun 7, 8:53 PM CDT | Flash Flood Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 28 hr |
| Jun 7, 9:00 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 60 min |
| Jun 7, 9:02 PM CDT | Areal Flood Advisory | AMA | Deaf Smith | 3 hr |
| Jun 7, 9:13 PM CDT | Tornado Warning | AMA | Collingsworth, Donley | 47 min |
| Jun 7, 9:34 PM CDT | Areal Flood Advisory | AMA | Dallam, Deaf Smith, Hartley, Oldham | 116 min |
| Jun 7, 10:01 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 59 min |
| Jun 7, 10:23 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham, Potter, Randall | 2 hr |
| Jun 7, 10:33 PM CDT | Special Weather Statement | AMA | Hutchinson | 42 min |
| Jun 7, 10:45 PM CDT | Special Weather Statement | AMA | Donley | 45 min |
| Jun 7, 10:50 PM CDT | Special Weather Statement | AMA | Armstrong, Carson | 25 min |
| Jun 7, 10:56 PM CDT | Flash Flood Warning | AMA | Collingsworth, Donley | 2 hr |
| Jun 7, 10:58 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 32 min |
| Jun 7, 11:31 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 48 min |
| Jun 8, 12:10 AM CDT | Special Weather Statement | AMA | Collingsworth, Donley, Wheeler | 65 min |
| Jun 8, 12:56 AM CDT | Areal Flood Warning | AMA | Collingsworth | 2 hr |
| Jun 8, 1:00 AM CDT | Flash Flood Warning | AMA | Collingsworth | 2 hr |
| Jun 8, 1:47 AM CDT | Areal Flood Advisory | AMA | Wheeler | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.